Alert archive / California / Wind Advisories in 2016

Wind Advisory 26, NWS Hanford, CA

July 22, 2016

NWS Hanford, CA issued this wind advisory at Jul 22, 2016, 6:18 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2016, 6:18 PM PDT (01:18 UTC)
Expired
Jul 23, 2016, 2:00 AM PDT
In force
8 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

545 
WWUS76 KHNX 230118
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
618 PM PDT FRI JUL 22 2016

...STRONG AND GUSTY WINDS THROUGH AND BELOW THE KERN COUNTY
MOUNTAIN PASSES EARLY TONIGHT...

CAZ095-098-099-230900-
/O.NEW.KHNX.WI.Y.0026.160723T0118Z-160723T0900Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
618 PM PDT FRI JUL 22 2016

...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISOY
FOR THE KERN COUNTY MOUNTAINS AND DESERT...WHICH IS IN EFFECT 
UNTIL 2 AM PDT SATURDAY.

* WINDS...WEST 25 TO 35 MPH THROUGH AND BELOW THE MOUNTAIN PASSES
  WITH GUSTS TO AROUND 50 MPH. 

* IMPACTS...HIGHWAYS AFFECTED INCLUDE HIGHWAY 58 THROUGH AND BELOW
  TEHACHAPI PASS INCLUDING THE CITY OF MOJAVE...HIGHWAY 14 FROM
  ROSAMOND TO THE JUNCTION OF HIGHWAY 58...HIGHWAY 178 THROUGH
  AND BELOW WALKER PASS. HIGH PROFILE VEHICLES SUCH AS CAMPERS AND
  TRACTOR TRAILERS ARE MOST VULNERABLE TO STRONG CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
DURFEE
1 follow-up statement
046 
WWUS76 KHNX 230922
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
222 AM PDT SAT JUL 23 2016

CAZ095-098-099-231030-
/O.EXP.KHNX.WI.Y.0026.000000T0000Z-160723T0900Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
222 AM PDT SAT JUL 23 2016

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE BEGUN TO DIMINISH IN MOST AREAS...BUT LOCAL GUSTS TO
AROUND 40 MPH WILL BE POSSIBLE FOR THE NEXT FEW HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jul 22, 4:25 PM PDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 22, 4:25 PM PDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
425 PM PDT FRI JUL 22 2016

.SYNOPSIS...
An upper level ridge of high pressure over the southern Plains
states will build westward into California during the next several
days and bring dry weather with a day to day warming trend through
the middle of next week. Temperatures will average well above normal
throughout the central California interior by Saturday.

&&

.DISCUSSION...Updated Air Quality Section...

&&

.PREV DISCUSSION...Issued at 253 PM PDT Friday...

DISCUSSION...
A bit of upper level clouds moving across the district today from
remnants of tropical system Estelle. Otherwise warm and dry
conditions continue. An upper level short wave trough the Pac NW
will provide moderate onshore gradients resulting in gusty winds
across the mountain passes of the Tehachapi mountains mainly
through this evening. The upper trough will flatten a large ridge
in the SW U.S maintaining a dry SW flow aloft across central CA for
the weekend. The combination of breezy winds and hot dry
conditions has elevated the fire danger over the kern county
mountains.

Op Models and ensembles are in good agreement with the weather
pattern through the forecast period. A baggy mid level trough in
N CA will weaken and fill starting  monday allowing for a ridge
in the SW to expand West over CA. The ridge will strengthen and
remain in control of the local weather for much of next week. This
will provide an extended period of hot and dry conditions.

Models show the ridge taking NW to SE orientation over the great
basin and four corners region late next week. The wind flow aloft
turns more SE and models indicate a slow northerly surge of
subtropical moisture. Therefore, could see clouds invade the
eastern portions of the district will isolated convection possible
over the Sierra Nevada crest starting on Thursday.

&&

.AVIATION...
VFR conditions can be expected through Central California for at
least the next 24 hours.

&&

.AIR QUALITY ISSUES...
On Saturday July 23 2016... Unhealthy for sensitive groups in
Fresno and Kern Counties and Sequoia National Park and Forest.
Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is high.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.
&&

public...MV
avn/fw...Bean
synopsis...Andersen

weather.gov/hanford

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.